Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 441, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2006, 4:36 PM CDT for Weakley County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 10, 2006, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Weakley County, TN
The radar
The Paducah radar (KPAH), 86 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:39 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 10, 3:39 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT THU AUG 10 2006
.DISCUSSION...LATEST SURFACE ANALYSIS THIS AFTERNOON PLACES A
QUASI-STATIONARY BOUNDARY STRETCHING FROM NORTHERN MISSOURI BACK
THROUGH THE OHIO VALLEY AND MIDDLE TENNESSEE. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTH IN RESPONSE TO
DAYTIME INSTABILITY AND OUTFLOW BOUNDARIES ACROSS THE FORECAST
AREA FROM YESTERDAY/S CONVECTION AND ONGOING CONVECTION ACROSS
MISSOURI. HEAT INDICIES HAVE ALREADY REACHED ADVISORY CRITERIA AT
MANY PLACES THIS AFTERNOON WITH TEMPERATURES IN THE UPPER 90S AND
SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 70S.
TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE EVENING HOURS ACROSS PORTIONS OF THE MID SOUTH...ESPECIALLY
ALONG AND SOUTH OF I-40 WHERE CONVECTION HAS BEEN PRIMARILY
OCCURRING THIS AFTERNOON. CONVECTIVE ACTIVITY SHOULD DIMINISH
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. THINK ANY ISOLATED
SEVERE THUNDERSTORM THREAT WILL BE WINDS UP TO 60 MPH ALONG WITH
LOCALIZED HEAVY RAINFALL. WILL ALLOW ADVISORY TO EXPIRE AT 7PM AS
A FEW LOCATIONS ARE STILL EXPERENCING HEAT INDICIES AROUND 105
DEGREES.
FRIDAY THROUGH SUNDAY...QUASI-STATIONARY BOUNDARY WILL FINALLY
BEGIN TO WORK ITS WAY SOUTH INTO THE FORECAST AREA FRIDAY AND
SATURDAY...PRODUCING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE MID SOUTH IN THE ALREADY WARM AND UNSTABLE AIRMASS. SHOWERS
AND THUNDERSTORMS WILL MOVE SOUTH OF THE AREA BY SUNDAY BRINGING
RAINFREE CONDITIONS TO THE MID SOUTH.
.LONG RANGE (MONDAY THROUGH THURSDAY)...UPPER AIR PATTERN ACROSS
NORTH AMERICA WILL BE CHARACTERIZED BY RIDGING ALOFT ACROSS MUCH OF
THE LOWER MISSISSIPPI VALLEY WITH A QUASI-STATIONARY BOUNDARY
MEANDERING NEAR THE MIDDLE/LOWER MISSISSIPPI VALLEY THROUGH THE
PERIOD. WILL MENTION A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE FORECAST FOR DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS AS
AIRMASS WILL REMAIN VERY WARM AND HUMID.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Aug 10, 4:35 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 435 PM CDT THU AUG 10 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111045- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 435 PM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MID-SOUTH THROUGH EARLY EVENING. HOT AND HUMID WEATHER WILL CONTINUE TO PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES INTO THE EARLY EVENING HOURS. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE BEGINNING TO DISSIPATE AFTER SUNSET. A FEW THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT...MAINLY NORTH OF INTERSTATE 40 FROM NORTHEAST ARKANSAS ACROSS THE MISSOURI BOOTHEEL INTO PARTS OF WEST TENNESSEE. LOCALIZED HEAVY RAIN IS POSSIBLE ACROSS THE ENTIRE MID-SOUTH INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANY SEVERE THUNDERSTORMS THIS EVENING ARE EXPECTED TO REMAIN ISOLATED. JCL
In the hours before
Special weather statement, Aug 10, 3:00 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT THU AUG 10 2006 ARZ035-102030- CROSS AR- 300 PM CDT THU AUG 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER CROSS COUNTY AT 300 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 10, 4:20 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 420 PM CDT THU AUG 10 2006 TNZ004-102145- HENRY TN- 420 PM CDT THU AUG 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTH OF COTTAGE GROVE AT 420 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 10, 4:34 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 434 PM CDT THU AUG 10 2006 TNZ003-102200- WEAKLEY TN- 434 PM CDT THU AUG 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...WEAKLEY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF DRESDEN AT 434 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 35 min |
| Aug 10, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 37 min |
| Aug 10, 6:30 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 30 min |
| Aug 10, 6:41 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman | 27 min |
| Aug 10, 6:50 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 40 min |
| Aug 10, 3:58 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence | 47 min |
| Aug 10, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 39 min |
| Aug 10, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 52 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.